, Volume 7, Issue 4, pp 365-374

Randomized rounding: A technique for provably good algorithms and algorithmic proofs

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We study the relation between a class of 0–1 integer linear programs and their rational relaxations. We give a randomized algorithm for transforming an optimal solution of a relaxed problem into a provably good solution for the 0–1 problem. Our technique can be a of extended to provide bounds on the disparity between the rational and 0–1 optima for a given problem instance.

This work was supported by Semiconductor Research Corporation grant SRC 82-11-008 and an IBM Doctoral Fellowship.